Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 27, 2025, 1:03 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Feb 27, 2025, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 1:03 AM MST (08:03 UTC)
- In effect from
- Feb 27, 2025, 10:00 AM MST
- Expired
- Feb 27, 2025, 7:03 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3755 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS75 KTWC 270803 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 103 AM MST Thu Feb 27 2025 AZZ508-509-280300- /O.NEW.KTWC.DU.Y.0003.250227T1700Z-250228T0300Z/ /O.NEW.KTWC.WI.Y.0003.250227T1700Z-250228T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Safford, Douglas, Willcox, and Clifton 103 AM MST Thu Feb 27 2025 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph. These winds will produce areas of blowing dust reducing visibility to between one half to 3 miles...with localized dense blowing dust channels reducing visibility to between one quarter and one half mile. * WHERE...Eastern Cochise County below 5000 feet and the Upper Gila River Valley in Graham County. The strongest winds will be along the San Simon Valley and Gila River Valley. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Dense blowing dust channels along Interstate-10 between Highway 191 and the Arizona and New Mexico state line may rapidly reduce visibility for motorists to below a quarter mile at times. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWR
2 follow-up statements
927 WWUS75 KTWC 272159 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 259 PM MST Thu Feb 27 2025 AZZ508-509-280300- /O.CON.KTWC.DU.Y.0003.000000T0000Z-250228T0300Z/ /O.CON.KTWC.WI.Y.0003.000000T0000Z-250228T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Clifton, Safford, Willcox, and Douglas 259 PM MST Thu Feb 27 2025 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph. These winds will produce areas of blowing dust reducing visibility to between one half to 3 miles...with localized dense blowing dust channels reducing visibility to between one quarter and one half mile. * WHERE...Eastern Cochise County below 5000 feet and the Upper Gila River Valley in Graham County. The strongest winds will be along the San Simon Valley and Gila River Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Dense blowing dust channels along Interstate-10 between Highway 191 and the Arizona and New Mexico state line may rapidly reduce visibility for motorists to below a quarter mile at times. Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KM
518 WWUS75 KTWC 280203 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 703 PM MST Thu Feb 27 2025 AZZ508-509-280315- /O.CAN.KTWC.DU.Y.0003.000000T0000Z-250228T0300Z/ /O.CAN.KTWC.WI.Y.0003.000000T0000Z-250228T0300Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Douglas, Clifton, Willcox, and Safford 703 PM MST Thu Feb 27 2025 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish this evening along with the threat of blowing dust. Therefore, the Blowing Dust and Wind advisories have been cancelled. $$ DVS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 26, 2:45 PM MST, 10 hours 18 minutes earlier.
Area forecast discussion, Feb 26, 2:45 PM MST, 10 hours 18 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 245 PM MST Wed Feb 26 2025 .SYNOPSIS...Dry with well above normal high temperatures across Southeast Arizona through Saturday. Breezy southeast winds will be present Thursday in the valleys east of Tucson, resulting in the potential for localized blowing dust across Cochise, Graham and Greenlee counties. A series of weather systems will then move across the region Saturday and then Monday resulting in breezy to windy southwest winds, cooler temperatures, and a slight chance of showers with the second system. && .DISCUSSION...Water vapor shows a ridge over the West Coast and a shortwave trough moving through Utah into the Four Corners. Another stronger trough is located a few hundred miles off the coast of California. Temperatures today will be 8-12 degrees above normal and remain that way through Saturday with highs varying a couple degrees each day. Tomorrow the shortwave will move into south-central Arizona and the Pacific low will approach the West Coast. These two systems will undercut the ridge pushing it further to the north. At the surface models show a weak surface low forming over western Pima County and a backdoor cold front moving through Graham and Cochise Counties. This will set up a strong surface gradient east of Tucson and will lead to strong southeast winds especially in the Gila River Valley. Wind speeds there will be 25-30 mph with gusts up to 45 mph. Localized critical fire weather conditions will also be possible. Widespread Red Flag conditions are not expected thanks to a weak low level moisture increase which will keep the area affected too small for a Red Flag Warning. Blowing dust will also likely be an issue along I-10 east of Wilcox and in the Gila River Valley. Winds remain elevated out of the southeast east of Tucson into Friday morning, then weaken by the afternoon. The shortwave moves out of Arizona Friday and the Pacific low moves inland then through Arizona Saturday. The exact trajectory is still uncertain. Mean ensemble 500 heights bring it further north compared to past runs, but ensemble spread still shows uncertainty with how far north or south it will end up. However confidence is high that it will bring another round of strong gusty winds, but this time out of the southwest. Expect speeds 20-25 mph with gusts to 40 mph from central Pima County eastward. Areas of critical fire weather conditions will be possible again. The strength of the winds will depend on how far south the low ends up. The upper air pattern stays progressive with ensembles bringing another trough through the region early next week. Still considerable differences between ensemble forecasts with the low's evolution, but it will likely bring temperatures down a few more degrees to around normal, bring another round of gusty winds, and a slight chance for precipitation. The winds could also lead to another chance for areas of critical fire weather conditions. && .AVIATION...Valid through 28/00Z. FEW-SCT high clouds along the international border though this evening, SKC elsewhere through the period. Winds west to northwest 10-15 kts with gusts 20-25 kts this afternoon and early evening becoming light (under 10kts) after 27/03Z. After 27/15Z winds begin to increase out of the southeast with speeds 15-25 kts and gusts 30-40 kts. The strongest winds will be at KSAD and KDUG terminals, especially KSAD. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...Dry conditions with minimum relative humidity values in the 5-10 percent range today. A backdoor front moving into Cochise, Graham and Greenlee counties tonight into Thursday will bring breezy to windy southeast winds, slightly cooler temperatures and increasing humidities into the 10-18 percent range. This will result in near critical fire weather conditions Thursday, especially in valleys exposed to a southeast/easterly flow like the Gila River Valley. Fire weather concerns will be possible Saturday and again Monday as a series of low pressure systems move through the region. These systems will bring with it strong and gusty southwest winds, especially to areas east and southeast of Tucson. A slight chance of light showers will accompany the second system on Monday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Hardin Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:03 AM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee | 18 hr |
| Feb 27, 1:28 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.